MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW 34MM- FOR IM NAILS; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW 34MM- FOR IM NAILS; SCREW, FIXATION, BONE
Model Number 458.934
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight not available for reporting.Explant date: device was not explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an initial implant of a trochanteric fixation nail (tfn) system on (b)(6) 2018, one (1) distal screw missed the tfna nail.While drilling for the distal screw, the drill bit hit the tfn nail and a sound was heard.The surgeon continued to drill at this point and then inserted the distal screw into the nail using an aiming arm, insertion handle and a cannulated connecting screw.Upon taking a lateral radiographic image, the surgeon realized that the distal screw had missed the nail and was visible to be posterior to the nail in this lateral image.The surgeon then reportedly manually inserted the distal screw into position.There was no visible malfunction on any of the instruments.Concomitant devices reported: 10mm 130 degree cannulated tfn nail 170mm (part 456.315s, lot number unknown, quantity 1), cannulated connecting screw for tfn nail (part 357.397, lot 6365450, quantity 1).This report is for one (1) 5.0mm locking screw 34mm for im nails.This is report 1 of 4 for pc-000133001.

Brand Name
5.0MM TI LOCKING SCREW 34MM- FOR IM NAILS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7363158
Report Number2939274-2018-51178
Device Sequence Number107063
Product Code HWC
UDI-Device Identifier10886982230799
UDI-Public(01)10886982230799(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K000089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number458.934
Device Catalogue Number458.934
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1